MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-LIMERICK DIRECTINJECT ON DEMAND HA CEMENT; IMPLANT

STRYKER ORTHOPAEDICS-LIMERICK DIRECTINJECT ON DEMAND HA CEMENT; IMPLANT
Model Number 79-45910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that while the surgeon was squeezing out direct inject, the tip of the applicator broke, causing the contents to spill out.Back up direct inject was available and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the returned product.It can be observed that the plunger is pressed down the complete way, indicating that all cement was transferred into the mixer cannula.It can be noticed that the right part of the interface between the mixer cannula (not returned) and the delivery syringe is broken away.Based on the shape of the broken portion it does seem to be within reason to conclude that this was exposed to too high forces and resulting an overload situation.This contradicts to the additional information provided by the sales rep: no extensive pressure was applied on the delivery syringe.Based on the information available the root cause of the complaint is related to an overload on the syringe.Based on the investigation including a statistical analysis, the review of all relevant quality and manufacturing documents as well as based on the inspection of the returned product, there is no indication for a not correctly working product or any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at that time.However, post market surveillance will continue to monitor complaints of this type.The complaint is added to the complaint trend.

Brand Name
DIRECTINJECT ON DEMAND HA CEMENT
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
IE  NA
MDR Report Key9565123
Report Number0008010177-2020-00002
Device Sequence Number19285059
Product Code GXP
UDI-Device Identifier07613327123272
UDI-Public07613327123272
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143661
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number79-45910
Device Catalogue Number79-45910
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1